University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Geometric dissipation in kinetic equations

Holm, DD, Putkaradze, V and Tronci, C (2007) Geometric dissipation in kinetic equations Comptes Rendus Mathematique, 345 (5). pp. 297-302.

Full text not available from this repository.


A new symplectic variational approach is developed for modeling dissipation in kinetic equations. This approach yields a double bracket structure in phase space which generates kinetic equations representing coadjoint motion under canonical transformations. The Vlasov example admits measure-valued single-particle solutions. Such solutions are reversible; and the total entropy is a Casimir, and thus is preserved.

Item Type: Article
Divisions : Faculty of Engineering and Physical Sciences > Mathematics
Authors :
Holm, DD
Putkaradze, V
Date : 2007
DOI : 10.1016/j.crma.2007.07.001
Related URLs :
Depositing User : Symplectic Elements
Date Deposited : 17 May 2017 12:21
Last Modified : 10 Jun 2019 13:08

Actions (login required)

View Item View Item


Downloads per month over past year

Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800